MAUDE Adverse Event Report: MEDTRONIC MEXICO AMPHIRION DEEP US; CATHETER, PERCUTANEOUS

MEDTRONIC MEXICO AMPHIRION DEEP US; CATHETER, PERCUTANEOUS
Catalog Number AMP020150152
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/07/2017
Type of Reportable Event Malfunction
Event or Problem Description
Physician was treating a lesion in the tibial/popliteal trunk using amphirion deep dilatation balloon catheter.It was reported that the physician experienced removal difficulties following balloon inflation.The catheter/delivery system deformed.The catheter was removed with sheath.The balloon went down to lesion (anterior tibial) without incident.Inflated and came down without incident.The problem occurred while removing the balloon.Antegrade stick with a 5fr raabe cook sheath.The balloon got stuck in the valve of the sheath.Balloon catheter broke while pulling it out.Physician grabbed the broken portion of the balloon catheter and pulled it all out with the wire.It was reported that the patient was obese and the sheath could have kinked causing the balloon difficulties in being removed.By the time the balloon broke and the physician grabbing the other portion of the catheter and pulling it out, happened so quick it was difficult to tell what happened.There was no injury to patient.
 
Additional Manufacturer Narrative
(b)(4).Traces of blood detected on the shaft and balloon.The device was returned broken on the distal portion.The shaft was broken on the proximal portion of the balloon and the guide wire tube was stretched.It was not possible insert the guide wire in the distal portion due to damage reported.No further analysis could be performed.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
AMPHIRION DEEP US
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key6525978
Report Number9612164-2017-00525
Device Sequence Number13770201
Product Code DQY
UDI-Device Identifier08033477045849
UDI-Public08033477045849
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K052791
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Catalogue NumberAMP020150152
Device Lot Number211885738
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2017
Initial Date Received by Manufacturer 04/07/2017
Supplement Date Received by ManufacturerNot provided
05/23/2017
Initial Report FDA Received Date04/27/2017
Supplement Report FDA Received Date06/22/2017
10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR